Alert archive / Wyoming / Red Flag Warnings in 2017
Red Flag Warning 10, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Jun 29, 2017, 3:30 AM MDT. It took effect at Jun 29, 2017, 12:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2017, 3:30 AM MDT (09:30 UTC)
- In effect from
- Jun 29, 2017, 12:00 PM MDT
- Expired
- Jun 29, 2017, 5:20 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
876 WWUS85 KCYS 290930 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 330 AM MDT Thu Jun 29 2017 ...RED FLAG WARNING THIS AFTERNOON FOR THE UPPER NORTH PLATTE RIVER VALLEY... .Very dry conditions are expected to develop once again this afternoon. West winds will increase to around 20 mph with gusts of 30 to 35 mph as relative humidity values fall into the 10 to 15 percent range. WYZ306-291730- /O.NEW.KCYS.FW.W.0010.170629T1800Z-170630T0000Z/ Upper North Platte River Basin- 330 AM MDT Thu Jun 29 2017 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR LOW HUMIDITIES FOR FIRE WEATHER ZONE 306... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from noon today to 6 PM MDT this evening. * AFFECTED AREA...Fire weather zone 306. * WIND...West winds 20 mph with gusts to 35 mph. * HUMIDITY...10 to 15 percent. * THUNDERSTORMS...Minimal thunderstorm threat this afternoon. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
570 WWUS85 KCYS 292320 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 520 PM MDT Thu Jun 29 2017 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 306... WYZ306-300030- /O.CAN.KCYS.FW.W.0010.000000T0000Z-170630T0000Z/ Upper North Platte River Basin- 520 PM MDT Thu Jun 29 2017 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONE 306... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Although gusty southwest winds will continue for the next few hours, relative humidities have risen above 15 percent. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Jun 28, 3:20 PM MDT, 12 hours 10 minutes earlier.
Area forecast discussion, Jun 28, 3:20 PM MDT, 12 hours 10 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 320 PM MDT Wed Jun 28 2017 .SHORT TERM...(This evening through Friday) Issued at 320 PM MDT Wed Jun 28 2017 Scattered showers and thunderstorms have develop across southeast WY over the past few hours ahead of a shortwave that is currently located across western WY. The boundary layer is deep once again today with dewpoint depressions of 35-45F. Current thinking is that gusty downdrafts/outflows will be the main threat through the early evening with the SPC showing Downdraft CAPE of 1200-1400 J/kg. Cannot rule out small hail also with a more organized storm with good westerly flow aloft and bulk shear. Kept 20-30 PoPs going through at least 06Z, with good ascent ahead of the shortwave. The other story this afternoon is the very dry conditions to the west of the Laramie Range. The Red Flag Warning for FWZ 306 is verifying right now with RH values of 15 percent and gusts to 25-30 mph at Saratoga. Shortwave will be directly over WY during the day on Thursday with cooler temps behind a morning fropa. Despite the cooler temps, min RH values will drop to 15-20 percent for FWZ 306, so mentioned an elevated fire weather threat in the FWF. Highs will be around 10 degrees cooler. Should see scattered showers and isolated tstms develop by early aftn, with the best coverage across northern zones. Dewpoint depressions will not be high owing to the cooler temps, especially over the plains, so there is generally less threat of strong downdrafts. A better push of cold air will move across the CWA on Thursday night with highs on Friday falling another 5-10 degrees. Overall convective activity looks minimal, although with colder air aloft, weak instability is progged. .LONG TERM...(Friday night through Wednesday) Issued at 320 PM MDT Wed Jun 28 2017 A steady warming trend will occur through the extended timeframe as a broad area of high pressure develops over the western Conus. We'll start off in the 70s/80s on Saturday, increasing to the 80s/90s but Wednesday. Outside of a few showers and isolated storms Sunday and Monday associated with an upper level disturbance, conditions look mostly dry. Most of the activity will remain in the mountains, but a storm or two could affect the plains as well. Winds will generally be breezy each afternoon across the region. The combination of dry and breezy conditions may enhance fire weather concerns through early next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 320 PM MDT Wed Jun 28 2017 Scattered showers and thunderstorms have developed this afternoon across the forecast area. Main concern will be gusty and erratic winds in excess of 40 kts from any shower or storm that moves over the terminals. As a result of the stronger winds, blowing dust could reduce visibility in this activity. Showers and storms should dissipate by 04Z for most locations, but locations near the terrain may see a few showers continue overnight as an upper level disturbance approaches from the northwest. Perhaps marginal MVFR cigs may filter in from the north late tonight across the plains in the wake of a weak cold front. A stronger cold front will move north to south Thursday afternoon, bringing yet another round of showers and storms to the area. && .FIRE WEATHER... Issued at 320 PM MDT Wed Jun 28 2017 Critical fire weather conditions will continue through the afternoon for Fire Weather Zone 306 as relative humidity values have fallen to around 15 percent and west winds will gust to 25-30 mph. Isolated to widely scattered showers and thunderstorms will be possible across region through the evening. These storms will contain little rain, with gusty outflow winds being the main threat. Cooler temperatures on Thursday will cause an increase in humidity values, especially along and east of the Laramie Range. An elevated fire weather threat is expected across zone 306, as west winds will still be gusty and afternoon humidity drops to 15-20 percent. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Red Flag Warning until 6 PM MDT this evening for WYZ306. NE...None. && SHORT TERM...ZF LONG TERM...RJM AVIATION...RJM FIRE WEATHER...ZF
Hazardous weather outlook, Jun 28, 9:56 PM MDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 956 PM MDT Wed Jun 28 2017 WYZ101>119-300400- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 956 PM MDT Wed Jun 28 2017 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TONIGHT Isolated thunderstorms will continue tonight. A few storms may produce gusty winds to 40 mph until midnight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Widely scattered afternoon and evening thunderstorms will develop Thursday. A few of the stronger storms may produce small hail and gusty winds, especially along and east of the Laramie Range. .Spotter information statement... Spotter activation will not be required tonight. NEZ002-003-019>021-054-055-095-096-300400- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux- 956 PM MDT Wed Jun 28 2017 This hazardous weather outlook is for portions of western Nebraska. .DAY ONE...TONIGHT Isolated thunderstorms will continue tonight. A few storms may produce gusty winds to 40 mph until midnight. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Widely scattered afternoon and evening thunderstorms will develop Thursday. A few of the stronger storms may produce small hail and gusty winds. .Spotter information statement... Spotter activation will not be required tonight.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 4:47 PM MDT | Special Weather Statement | CYS | Niobrara | 28 min |
Nearby
Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.